MAUDE Adverse Event Report: Davol Inc., Sub. C.R. Bard, Inc. -1213643 Ventrio ST; Surgical Mesh

Davol Inc., Sub. C.R. Bard, Inc. -1213643 Ventrio ST; Surgical Mesh
Catalog Number 5950050
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abscess (1690); Unspecified Infection (1930); Pain (1994); Insufficient Information (4580)
Date of Event 09/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol ventrio st (device #2).An additional emdr was submitted to represent the bard/davol mesh - composix l/p (device #1).Should additional information be provided, a supplemental emdr will be submitted.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol composix l/p on (b)(6) 2014 and ventrio st on (b)(6) 2020.As reported, the patient is making a claim for an adverse patient outcome against the both devices.Attorney alleges general allegations for ¿past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol composix l/p on (b)(6)2014 and ventrio st on (b)(6)2020.As reported, the patient is making a claim for an adverse patient outcome against the both devices.Attorney alleges general allegations for ¿past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6)2014 - patient was diagnosed with ventral incisional hernia thereby underwent open repair with implant of bard composix l/p mesh (device 1).Per op notes "incision was made in the lower midline abdomen.Ventral hernia with incarcerated omentum was observed.The incarcerated omentum was lysed and returned to the abdomen.The hernia sac was excised.A bard composix l/p mesh (device 1) was placed in a sublay manner and sutured." (b)(6)2020 - patient was diagnosed with recurrent ventral incisional hernia with pain, thereby underwent open repair with implant of ventrio st mesh (device 2).Per op notes "a midline incision was made from just below the umbilicus to the pubic tubercle.Hernia sac, rectus muscles and fascia were observed, and the hernia sac was reduced.Old mesh (device 1) was noted intact.The hernia sac was reduced and excised.A ventrio st mesh (device 2) was placed and secured and using sutures." (b)(6)2020 - patient was diagnosed with deep wound infection, pain and abscess thereby underwent open repair with incision and drainage of deep wound abscess.Per op notes "an incision was made just below the skin level.An abscess was observed with fibrinous debris and some purulence at the level of wound below the umbilicus.The midline fascia was opened.The old meshes (device 1 and 2) were noted well incorporated.The mesh (device 1 and 2) was exposed over a small portion but was well incorporated and was not removed.The wound was explored and the wound was left open and packed with dressings.".
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-sep-2019) is considered to be a best estimate.Updated fields: a2, b2, b3, b4, b5, b7, d3, d4 (product lot no., product catalog no., expiry date, udi no), g3, g6, h2, h4, h6, h10.This supplemental emdr represents the bard/davol ventrio st mesh (device 2).An additional supplemental emdr was submitted to represent the bard/davol composix l/p mesh (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
Ventrio ST
Common Device Name
Surgical Mesh
Manufacturer (Section D)
Davol Inc., Sub. C.R. Bard, Inc. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
Bard Shannon Limited 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
+1(401)825-8495
MDR Report Key13306929
Report Number1213643-2022-90242
Device Sequence Number11609588
Product Code FTL
UDI-Device Identifier00801741031540
UDI-Public(01)00801741031540(17)210828(10)HUDW1526
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K101920
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2021
Device Catalogue Number5950050
Device Lot NumberHUDW1526
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2022
Supplement Date Received by Manufacturer08/10/2026
Initial Report FDA Received Date01/20/2022
Supplement Report FDA Received Date08/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/15/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient SexFemale